MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø10X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø10X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34250380S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
A revision surgery of the implant had to be performed.
 
Additional Manufacturer Narrative
Correction - h6 (device code, conclusion code and clinical code) , h3 device evaluated by mfg the reported event could be confirmed, since the nail was returned broken, as reported.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.On the proximal side, instantaneous breakage can be seen at medial.There is a fatigue zone with a smooth surface and progression lines over almost the whole surface of the fracture.Drill marks and deformation were found at the lateral entrance.The drill marks were most likely caused by misdrilling which created the starting point of the fracture.On the distal side, heavy material deformation can be seen which most likely had contributed to the starting point of the fracture at lateral.The lag screw bearing point shows strong impression marks and deformation from high compressive load, indicating the nail was exposed to continuous high load over a longer period of time.Therefore, the breakage pattern resembles a fatigue breakage of the nail.The breakage was most likely initiated in a fatigue manner due to initial misdrilling and broke instantaneously from the other side due to high tension and loading over time.The broken nail was returned for evaluation and no product related issue could be detected.There was no additional information about the event provided, the implantation date is unknown and neither x-rays, nor operation report, nor information about patient activity was available.Therefore the root cause of the breakage cannot be defined.The evaluation of the nail has shown that fatigue caused by high loads did lead to the breakage of the device.The visible drill marks also played a certain role as such marks have an influence on the lifetime of the nail.As a reminder, the operative technique states the following: in the event the nail is damaged during lag screw reaming, the fatigue strength of the implant may be reduced which may cause nail to fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
A revision surgery of the implant had to be performed.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø10X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19916371
Report Number0009610622-2024-00732
Device Sequence Number7245116
Product Code HSB
UDI-Device Identifier04546540375360
UDI-Public(01)04546540375360(17)271231(10)K0EB241
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number34250380S
Device Lot NumberK0EB241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale